Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 6, NWS Nashville, TN

April 27, 2013Davidson County, Tennessee

NWS Nashville, TN issued this river flood warning at Apr 27, 2013, 1:47 PM CDT for Davidson County, Tennessee. It was in force for 62 min.

The area

The counties it named.

The facts

Issued
Apr 27, 2013, 1:47 PM CDT (18:47 UTC)
Expired
Apr 27, 2013, 2:49 PM CDT
In force
62 min
Issued by
NWS Nashville, TN
Flood severity
Minor

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mill Creek near Nolensville (NLVT1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 27, 1:01 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 27, 1:01 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CDT SAT APR 27 2013

.DISCUSSION...
...COULD BE A STORMY NIGHT IN MIDDLE TENNESSEE WITH A FEW SEVERE POSSIBLE...

SURFACE LOW CENTERED OVER WESTERN ARKANSAS AT EARLY AFTERNOON
FORECAST TO MOVE ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS BY 23Z
AS DEEPENING UPPER TROUGH SWINGS INTO NORTH CENTRAL MISSOURI AT
THAT TIME. WARM FRONT STRETCHES EAST FROM LOW CENTER INTO NORTHERN
MISSISSIPPI TO JUST SOUTH OF MEMPHIS...AND WILL LIFT NORTHWARD
INTO MIDDLE TENNESSEE THIS EVENING. WE ARE CURRENTLY SEEING SOME
SCATTERED CONVECTION BEGINNING TO FIRE DOWN THROUGH NORTH
MISSISSIPPI AT THIS TIME GENERALLY IN A SUNLIT AREA WITH 70 DEGREE
TEMPS AND 60 DEGREE DEWPOINTS. AM EXPECTING AIR MASS TO
DESTABILIZE AS WE GO THROUGH THE LATE AFTERNOON AND INTO THE
EVENING BASICALLY ALONG AND SOUTH OF WARM FRONT WITH SCATTERED
SHOWERS AND A FEW THUNDERSTORMS REDEVELOPING OVER WESTERN AREAS
AND BECOME MORE NUMEROUS AS THEY MOVE EASTWARD DURING THE LATE
AFTERNOON AND EVENING. AFTER 00Z WE MAY EVEN SEE A LINE OF STRONG
TO SEVERE STORMS DEVELOP IN WESTERN MIDDLE TENNESSEE AND EXTEND
DOWN THROUGH THE MEMPHIS AREA AND MOVE EASTWARD ACROSS MIDDLE
TENNESSEE DURING THE MID EVENING HOURS. THIS SYSTEM IS NOT IN ANY
HURRY TO EXIT SO EXPECT SHOWERS AND STORMS EVEN AFTER
MIDNIGHT...ESPECIALLY EASTERN AREAS AND PLATEAU WITH SHOWERS
CONTINUING SUNDAY ESPECIALLY EASTERN AREAS. RAIN FINALLY EXITS
EARLY SUNDAY EVENING BUT THERE IS A CHANCE FOR SHOWERS ALONG THE
PLATEAU ON MONDAY.

WENT PRETTY MUCH WITH THE WEATHER PREDICTION CENTERS GUIDANCE IN
THE LONGER TERM AS MODELS CANT SEEM TO FIGURE OUT JUST WHERE THE DEEP
UPPER LOW IS GOING END UP. THEREFORE I HAVE LOW CONFIDENCE IN
LONG TERM FORECAST AND HAVE DECIDED TO CONCENTRATE MORE ON THE
SHORTER TERM.

BOYD

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  73  52  75 /  80  50  10  10
CLARKSVILLE    57  71  48  77 /  80  40  05  05
CROSSVILLE     56  69  51  70 /  80  70  30  20
COLUMBIA       60  74  53  76 /  80  50  10  10
LAWRENCEBURG   59  73  52  77 /  80  50  20  10
WAVERLY        58  71  49  77 /  80  40   0  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Apr 27, 5:02 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT SAT APR 27 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-281015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE
TENNESSEE...GENERALLY ALONG AND SOUTH OF A LINE FROM DOVER TO
PULASKI.

WIDESPREAD LIGHT TO MODERATE RAIN WITH A FEW THUNDERSTORMS WILL
CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON.
ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON INTO TONIGHT AND SPREAD ACROSS MIDDLE TENNESSEE AS A
SURFACE LOW TRACKS TO THE NORTH OF THE REGION. CONDITIONS APPEAR
FAVORABLE FOR A FEW STORMS TO BE SEVERE IN THE SLIGHT RISK
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN
ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS LOW.

HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH
THUNDERSTORM ACTIVITY LATER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY BEFORE
DIMINISHING BY SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS FROM TODAY
THROUGH SUNDAY WILL RANGE FROM 1 TO 2 INCHES NORTH OF I-40 TO 2 TO
3 INCHES SOUTH OF I-40. SOME LOCATIONS MAY RECEIVE UP TO 4 INCHES
OF RAINFALL...WHICH MAY RESULT IN SOME LOCALIZED FLOODING.
SOME SECONDARY RIVERS ACROSS MIDDLE TENNESSEE MAY RISE INTO
ACTION STAGE...INCLUDING THE DUCK AND BUFFALO RIVERS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SATURDAY
AFTERNOON INTO SATURDAY NIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Local storm report, Apr 27, 1:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            1 E LA VERGNE           36.00N  86.56W
04/27/2013                   RUTHERFORD         TN   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS HOME INUNDATED BY WATERS FROM
            MILL CREEK. FAMILY HAS EVACUATED THE HOME AT 166B DEER
            DRIVE. OTHER HOMES IN THE VICINITY OF DEER DRIVE...
            TAYLOR DRIVE... AND APPLE DRIVE ARE ALSO REPORTING WATER
            ENCROACHING ON HOMES. WATER WAS RECEDING AT TIME OF
            REPORT.

&&

EVENT NUMBER OHX1300353

TB12
Local storm report, Apr 27, 1:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            3 SSW ANTIOCH           36.02N  86.69W
04/27/2013                   DAVIDSON           TN   FACEBOOK

            RECEIVED A PHOTO OF FLOODING OCCURING ALONG MILL CREEK
            AT CULBERTSON ROAD. THE ROAD WAS IMPASSABLE AT 1PM.

&&

EVENT NUMBER OHX1300354

TB12
Local storm report, Apr 27, 1:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
146 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     FLOOD            2 WSW ANTIOCH           36.05N  86.70W
04/27/2013                   DAVIDSON           TN   TWITTER

            FIELDS AT LIGHTHOUSE CHRISTIAN BALL PARK AS WELL AS THE
            FAMILY FUN CENTER NEAR OLD HICKORY BLVD AND BELL ROAD.

&&

EVENT NUMBER OHX1300355

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:38 PM CDTRiver Flood AdvisoryOHXDavidson6 hr
Apr 27, 12:56 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 12:56 PM CDTRiver Flood AdvisoryOHXDavidson7 hr
Apr 27, 1:13 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Williamson3 hr
Apr 27, 3:06 PM CDTFlash Flood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more19 hr
Apr 27, 4:04 PM CDTRiver Flood AdvisoryOHXHickman9 hr
Apr 27, 5:54 PM CDTFlash Flood Warning EmergencyOHXBenton, Dickson, Houston, Humphreys, Montgomery, Stewart6 hr
Apr 27, 6:19 PM CDTSpecial Weather StatementOHXBenton26 min
Apr 27, 6:49 PM CDTSpecial Weather StatementOHXHouston41 min
Apr 27, 6:52 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys23 min

Nearby

River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.